Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 1:18 AM CDT for Greene County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 9, 2011, 1:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Greene County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -750 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS53 KDMX 090618
SVRDMX
IAC073-090645-
/O.NEW.KDMX.SV.W.0106.110609T0618Z-110609T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 145 AM CDT
* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF COON RAPIDS...OR 21 MILES
SOUTHEAST OF CARROLL...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...RIPPEY AND GRAND JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4211 9417 4186 9417 4186 9432 4186 9462
4190 9463 4195 9462
TIME...MOT...LOC 0618Z 252DEG 37KT 4191 9448
WIND...HAIL <50MPH 1.00IN
$$
SMALL2 follow-up statements
140 WWUS53 KDMX 090629 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 129 AM CDT THU JUN 9 2011 IAC073-090645- /O.CON.KDMX.SV.W.0106.000000T0000Z-110609T0645Z/ GREENE IA- 129 AM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN GREENE COUNTY UNTIL 145 AM CDT... AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JEFFERSON...OR 24 MILES EAST OF CARROLL... MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFERSON AROUND 135 AM CDT. GRAND JUNCTION AROUND 145 AM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RIPPEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. && LAT...LON 4189 9457 4195 9462 4211 9417 4193 9417 TIME...MOT...LOC 0629Z 240DEG 29KT 4199 9441 WIND...HAIL <50MPH 1.00IN $$ SMALL
713 WWUS53 KDMX 090645 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 145 AM CDT THU JUN 9 2011 IAC073-090655- /O.EXP.KDMX.SV.W.0106.000000T0000Z-110609T0645Z/ GREENE IA- 145 AM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER DIME TO NICKEL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4189 9457 4195 9462 4211 9417 4193 9417 TIME...MOT...LOC 0629Z 240DEG 29KT 4199 9441 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:54 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 8, 11:54 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1154 PM CDT WED JUN 08 2011 ...UPDATED FOR THE 06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... CDFNT CONTINUES TO MAKE SLOW PROGRESS TO THE SOUTHEAST. INIT WSHFT BOUNDARY IS OUT AHEAD OF THE TRUE COLD AIR WITH DEW POINT DISCONTINUITY SHOWING THE REAL PUSH OF COOLER AIR. EXPECT TO SEE SOME TSRA DVLPMT TWD EVE...BUT AHEAD OF SNST AS THE CAP WEAKENS. TSRA THIS EVE SHOULD BE ALONG AND S OF A KCID-KDSM-KRDK LINE WITH A NARROW WINDOW FOR POTENTIAL SVR WX AND +RA. FRONT WILL STALL OVR NGT WITH SOME WAA BEGINNING TO TAKE PLACE AFT MIDN. FOR THAT REASON...WENT FOR FAIRLY STRONG POPS FOR THE OVR NGT PD. MOS TEMPS LOOK REASONABLE FOR MINS TNGT WITH BULK OF THE PUSH EARLY ON. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... A RELATIVELY ACTIVE PATTERN IS EXPECTED IN THE LONG TERM ALTHOUGH A BREAK IS EXPECTED DURING THE WEEKEND. INITIALLY ON THURSDAY... CONVERGENCE WILL BE MAXIMIZED ALONG THE BOUNDARY IN SOUTHERN IA WHERE ONGOING CONVECTION IS EXPECTED ON THURSDAY MORNING. HAVE GONE WITH HIGH LIKELY POPS AS ELEVATED CONVECTION MOVES ACRS THIS AREA. SOME THREAT OF SEVERE WEATHER WILL EXISTS...MAINLY FROM HAIL ALONG WITH HEAVY RAINFALL AS PWATS INCREASE TO NEARLY 2.00 BY THURSDAY MORNING. CONVECTION WILL BEGIN TO BUILD TO THE NORTH BY LATER IN THE DAY AS UPPER SYSTEM PASSES THROUGH THE ROCKIES AND INTO THE PLAINS. SFC WAVE DEVELOPMENT IN NORTHEAST KANSAS WILL ENHANCE THETA-E ADVECTION ACRS WESTERN IA BY LATER IN THE AFTERNOON ACRS THE WEST. SEVERE CONVECTION WILL REMAIN POSSIBLE DURING THIS TIME ALTHOUGH IT SHOULD REMAIN MAINLY ELEVATED WITH HAIL AND POSSIBLY SOME WIND DEPENDING ON THE DEPTH OF THE NEAR SFC INVERSION. WIDESPREAD CONVECTION WILL PERSIST INTO THURSDAY NIGHT AS WAVE LIFTS INTO THE STATE AND MOIST LOW LEVEL FLOW CONTINUES INTO THE STATE WITH LLJ FOCUSED INTO CENTRAL IOWA. HEAVY RAIN WILL REMAIN A POSSIBILITY THROUGH THIS TIME WITH PWATS REMAINING FROM 1.75 TO 2 INCHES. AREAL COVERAGE WILL BEGIN DIMINISH ON FRIDAY AS MAIN SYNOPTIC FORCING SHIFTS TO THE EAST ALONG WITH THE SFC WAVE. MAIN CONCERN WILL BE SOME REDEVELOPMENT IN THE SOUTHEAST THIRD OR SO OF THE CWA BY AFTERNOON AHEAD OF THE LOW. AT THIS POINT...IT APPEARS WEAK SFC RIDGING WILL BUILD ACRS THE STATE INTO THE WEEKEND WITH DRY CONDITIONS ON SATURDAY INTO EARLY SUNDAY. HOWEVER...GFS AND EURO INDICATE A QUICK RETURN TO WAA AND MOISTURE RETURN ON SUNDAY AS SFC RIDGING SLIDES TO THE EAST. THEREAFTER...WILL SEE A DAILY THREAT OF THUNDERSTORMS WITH NEARBY SFC BOUNDARIES AND MOISTURE FLOWING INTO THE REGION. SEVERE CONVECTION WILL REMAIN POSSIBLE BUT DOES NOT APPEAR WIDESPREAD OR OVERLY INTENSE AS SHEAR STAYS LIMITED. TEMPERATURES WILL BE MUCH COOLER THROUGH SATURDAY BEFORE SOME MODERATION INTO EARLY NEXT WEAK TO SEASONABLY WARM CONDITIONS. && .HYDROLOGY... A DECENT THREAT FOR SIG RAINFALL IS TRYING SETUP WITH CDFNT STALLING LATER TNGT THROUGH THE NEXT FEW DAYS. ATTM THINKING IS THAT DYNAMICS ARE NOT ALL THERE FOR A BIG EVENT TNGT. WOULD SEE 1/2-1 INCH OVR A WIDE AREA...BUT WITH ONLY 20 KTS OR SO OF WIND AT H8 DON'T THINK IT WILL GET OUT OF HAND. THIS COULD SET THE STAGE IF WE DO GET ANOTHER EVENT THU NGT...WHICH SEEMS MORE LKLY. && .AVIATION...09/06Z COLD FRONT HAS MOVED THROUGH THE SITES WITH NORTH TO NORTHEAST WINDS PREVAILING THROUGH THURSDAY MORNING. THIS WINDS WILL BECOME EASTERLY DURING THE DAY. A FEW CUMULUS POSSIBLE NEAR KOTM THROUGH 08Z. ANOTHER ROUND OF THUNDERSTORMS EXPECTED TO DEVELOP LATE TONIGHT INTO THURSDAY. CHANCES WILL SPREAD FROM SOUTH TO NORTH THURSDAY AND THURSDAY NIGHT WITH THUNDERSTORMS POTENTIALLY AFFECTING SITES FOR PROLONGED PERIODS OF TIME. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS JUN 11 LONG TERM...COGIL AVIATION...DONAVON
Hazardous weather outlook, Jun 8, 11:21 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1121 PM CDT WED JUN 8 2011 IAZ004>007-015>017-023>028-033>039-049-050-100430- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 1121 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF HIGHWAY 20 TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY FALL THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ044>048-057>062-070>075-081>086-092>097-100430- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1121 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT WITH THE BEST CHANCES SOUTH OF INTERSTATE 80. A SEVERE STORM OR TWO MAY OCCUR WITH QUARTER SIZED HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY OCCUR THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 8:06 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 NE BAXTER 41.85N 93.12W
06/08/2011 M2.00 INCH JASPER IA NWS EMPLOYEE
LARGEST STONE MEASURED 2.25 INCHES IN DIAMETER
0735 PM HAIL 3 NE BAXTER 41.85N 93.11W
06/08/2011 M2.50 INCH JASPER IA TRAINED SPOTTER
&&
DONAVONLocal storm report, Jun 8, 8:18 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 WSW LAUREL 41.87N 92.95W
06/08/2011 M1.75 INCH MARSHALL IA PUBLIC
GOLF BALL HAIL...TIME ESTIMATED FROM RADAR
&&
COGILSpecial weather statement, Jun 8, 8:48 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 848 PM CDT WED JUN 8 2011 IAZ075-090215- MAHASKA- 848 PM CDT WED JUN 8 2011 ...HAIL UP TO THE SIZE OF NICKELS POSSIBLE... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL MAHASKA COUNTY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...IS POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL MAHASKA COUNTY AT 900 PM CDT SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 8, 8:55 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 5 NNW ANKENY AIRPORT 41.76N 93.59W
06/08/2011 M1.00 INCH POLK IA NWS EMPLOYEE
&&
COGILLocal storm report, Jun 9, 12:08 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL REINBECK 42.32N 92.60W
06/08/2011 E0.88 INCH GRUNDY IA TRAINED SPOTTER
0527 PM HAIL 3 E LINCOLN 42.26N 92.63W
06/08/2011 E1.75 INCH TAMA IA TRAINED SPOTTER
0529 PM HAIL 5 SW REINBECK 42.28N 92.67W
06/08/2011 E1.00 INCH TAMA IA TRAINED SPOTTER
0534 PM HAIL 6 SSW REINBECK 42.25N 92.66W
06/08/2011 E1.00 INCH TAMA IA TRAINED SPOTTER
DIME TO QUARTER SIZE...
0540 PM HAIL 1 N ANKENY 41.74N 93.61W
06/08/2011 E0.88 INCH POLK IA TRAINED SPOTTER
0540 PM HAIL 5 SSE REINBECK 42.25N 92.54W
06/08/2011 E1.75 INCH TAMA IA LAW ENFORCEMENT
0545 PM HAIL 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/08/2011 E0.88 INCH POLK IA TRAINED SPOTTER
0548 PM HAIL 4 NW ANKENY AIRPORT 41.74N 93.61W
06/08/2011 E1.00 INCH POLK IA TRAINED SPOTTER
0606 PM HAIL GLADBROOK 42.19N 92.71W
06/08/2011 E1.00 INCH TAMA IA TRAINED SPOTTER
DIME TO QUARTER SIZE
0618 PM HAIL 5 W TRAER 42.20N 92.56W
06/08/2011 M1.50 INCH TAMA IA TRAINED SPOTTER
0619 PM HAIL STATE CENTER 42.02N 93.17W
06/08/2011 E0.88 INCH MARSHALL IA LAW ENFORCEMENT
0623 PM HAIL WNW COLLINS 41.90N 93.31W
06/08/2011 E1.00 INCH STORY IA TRAINED SPOTTER
0625 PM HAIL 2 WSW COLLINS 41.89N 93.35W
06/08/2011 E1.50 INCH STORY IA TRAINED SPOTTER
0633 PM HAIL 2 NW COLLINS 41.93N 93.33W
06/08/2011 E1.00 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT 690TH AND
295TH NORTHWEST OF COLLINS. RELAYED BY EMERGENCY MANAGER.
0645 PM HAIL S MELBOURNE 41.94N 93.10W
06/08/2011 E1.00 INCH MARSHALL IA TRAINED SPOTTER
0645 PM HAIL 5 NE TRAER 42.24N 92.39W
06/08/2011 E1.50 INCH TAMA IA TRAINED SPOTTER
0653 PM HAIL 5 NNW ANKENY AIRPORT 41.76N 93.59W
06/08/2011 M1.00 INCH POLK IA NWS EMPLOYEE
0728 PM HAIL BAXTER 41.83N 93.15W
06/08/2011 E1.00 INCH JASPER IA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTS UP TO QUARTER SIZED
HAIL FALLING IN BAXTER.
0728 PM HAIL BAXTER 41.83N 93.15W
06/08/2011 E1.00 INCH JASPER IA AMATEUR RADIO
0730 PM HAIL 2 NE BAXTER 41.85N 93.12W
06/08/2011 E1.25 INCH JASPER IA NWS EMPLOYEE
0733 PM HAIL 2 NE BAXTER 41.85N 93.12W
06/08/2011 M2.00 INCH JASPER IA NWS EMPLOYEE
LARGEST STONE MEASURED 2.25 INCHES IN DIAMETER
0735 PM HAIL 3 NE BAXTER 41.85N 93.11W
06/08/2011 M2.50 INCH JASPER IA TRAINED SPOTTER
0748 PM HAIL 1 WSW LAUREL 41.87N 92.95W
06/08/2011 M1.75 INCH MARSHALL IA PUBLIC
GOLF BALL HAIL...TIME ESTIMATED FROM RADAR
0750 PM HAIL LAUREL 41.88N 92.92W
06/08/2011 E0.75 INCH MARSHALL IA AMATEUR RADIO
AMATEUR RADIO OPERATOR IN LAUREL REPORTS HAIL FALLING
HEAVILY...MOSTLY PENNY SIZED...SHREDDING THE LEAVES OFF
THE TREES.
&&
PREVIOUS TORNADO REPORT WAS RE-EVALUATED AS A GUSTNADO AFTER
EXAMINATION OF STORM VIDEO.
SMALLSpecial weather statement, Jun 9, 12:51 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1251 AM CDT THU JUN 9 2011 IAZ045>048-057>060-090700- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES 1251 AM CDT THU JUN 9 2011 ...THUNDERSTORMS WITH HAIL AND HEAVY RAIN LIKELY EARLY THIS MORNING... THUNDERSTORMS OVER WEST CENTRAL IOWA NEAR HARLAN AND AUDUBON WILL CONTINUE TO MOVE AND DEVELOP EASTWARD INTO CENTRAL IOWA TOWARD PERRY...AMES AND THE NORTHERN SUBURBS OF DES MOINES THROUGH 200 AM. SOME OF THE STRONGER STORMS MAY PRODUCE PENNY TO NICKEL SIZED HAIL AND HEAVY RAINS WITH LOW VISIBILITIES AND PONDING WATER ON ROADWAYS. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 28 min |
| Jun 8, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 34 min |
| Jun 9, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 33 min |
| Jun 9, 7:27 AM CDT | Severe Thunderstorm Warning | DMX | Polk | 33 min |
| Jun 9, 8:53 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 52 min |
| Jun 9, 9:16 AM CDT | River Flood Warning | DMX | Madison, Warren | 8 days |
| Jun 9, 9:39 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 19 min |
| Jun 9, 9:55 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 38 min |
| Jun 9, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 32 min |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 65 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Madison, Warren | 52 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 63 hr |
| Jun 9, 3:44 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 12 hr |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 25 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.